# SDR 2022FA0000533

- Difficulty date: April 29, 2022
- Submitted: September 20, 2022
- Operation: General aviation
- Aircraft: N505SU
- Make and model: Bell 505
- Aircraft serial: 65302
- Aircraft time: 954 hours, 2,411 cycles
- System (JASC): 5300 · Fuselage Structure (General)
- Part: Engine
- Part number: R319019000
- Part serial: 50025
- Condition: Overheated
- Location: Zone 200
- Part time: 212 hours, 673 cycles
- Stage of operation: CR
- How discovered: 9
- Nature of condition: M, R, Y
- Precautionary procedure: B, R, A

## Discrepancy

APRIL 29, 2022.  APROX. 10:00 AM.  S WESTVIEW DR, CEDAR CITY, UT 84720

SHORTLY AFTER TAKEOFF, ROUGHLY 5 MILES SOUTH OF CDC AIRPORT THE MGT STARTED TO RISE. PILOT TURNED BACK TOWARD THE AIRFIELD WHILE MGT AND TOT CONTINUED TO RISE.  DROPPING COLLECTIVE TO REDUCE TEMPERATURE DID NOT STOP THE TEMPRATURE CLIMB.  POWER WAS REDUCED, OIL TEMPERATURE WAS CLIMBING INTO THE RED AND COULD NO LONGER MAINTAIN ALTITUDE.  PILOT PREPARED TO MAKE A PRECAUTIONARY LANDING IN AN OPEN FIELD.  ROUGHLY 40 FEET AGL POWER WAS LOST AND PERFORMED AN AUTO-ROTATION.  

HARD LANDING, SKIDS ARE SPREAD, AND 1 MAIN ROTOR BLADE CONTACTED THE TAIL ROTOR DRIVE SHAFT.  
ENGINE TOTAL CYCLES ARE: 999NG/673PT
